Thunderstorm Wind, Rhea
- When
- September 10, 7:10 PM EST
- Where
- Rhea County, Spring City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.700, -84.870
Several trees were downed in Spring City.
An isolated severe thunderstorm developed over Rhea County in the early evening and downed several trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
An isolated severe thunderstorm developed over Rhea County in the early evening and downed several trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Sep 10, 6:25 PM EST, 45 minutes earlier.
Area Forecast Discussion National Weather Service Morristown TN 725 PM EDT Tue Sep 10 2019 .AVIATION... Isolated showers and t'storms are unlikely to affect the terminals this evening. Although some models indicate fog developing tonight, that seem overdone given the dry conditions we have been experiencing of late, so the TAFs will be VFR through the forecast period, with light winds. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && DGS
Hazardous Weather Outlook National Weather Service Morristown TN 241 AM EDT Tue Sep 10 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110645- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 241 AM EDT Tue Sep 10 2019 /141 AM CDT Tue Sep 10 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Special Weather Statement
National Weather Service Morristown TN
328 PM EDT Tue Sep 10 2019
NCZ060-TNZ087-102015-
Cherokee NC-Southeast Monroe TN-
328 PM EDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE AND SOUTHEASTERN MONROE
COUNTIES UNTIL 415 PM EDT...
At 328 PM EDT, Doppler radar was tracking a strong thunderstorm near
Murphy. This storm was nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Andrews, Murphy, Coker Creek, Violet, Hot House, Hiawasse Dam,
Topton, Marble, Culberson and Unaka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3499 8432 3520 8429 3522 8433 3530 8431
3538 8421 3535 8404 3531 8404 3524 8401
3522 8397 3526 8384 3524 8374 3526 8371
3524 8369 3520 8373 3519 8371 3516 8374
3514 8386 3505 8397 3502 8396 3499 8400
TIME...MOT...LOC 1928Z 192DEG 3KT 3515 8406
MoultonSpecial Weather Statement
National Weather Service Morristown TN
413 PM EDT Tue Sep 10 2019
TNZ087-102100-
Southeast Monroe TN-
413 PM EDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MONROE COUNTY UNTIL
500 PM EDT...
At 413 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Town Of Santeetlah, or 15 miles west of Robbinsville.
This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Citico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3537 8422 3550 8406 3544 8398 3541 8401
3541 8402 3539 8401 3538 8401 3535 8403
3535 8404 3534 8403 3532 8405
TIME...MOT...LOC 2013Z 129DEG 4KT 3540 8406
DGSSpecial Weather Statement
National Weather Service Morristown TN
534 PM CDT Tue Sep 10 2019
TNZ082-102300-
Bledsoe TN-
534 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE COUNTY UNTIL 600 PM
CDT...
At 533 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Pikeville, moving north at 5 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pikeville, Palio, Fall Creek Falls State Park, Brayton, Melvine,
Mount Crest and Old Cumberland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3557 8542 3572 8526 3576 8526 3577 8510
3576 8507 3577 8504 3575 8503 3575 8500
3539 8522 3539 8527 3554 8544
TIME...MOT...LOC 2233Z 194DEG 6KT 3550 8528Special Weather Statement
National Weather Service Morristown TN
700 PM EDT Tue Sep 10 2019
TNZ081>083-102345-
Sequatchie TN-Rhea TN-Bledsoe TN-
700 PM EDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RHEA...EAST CENTRAL
SEQUATCHIE AND SOUTHWESTERN BLEDSOE COUNTIES UNTIL 745 PM EDT/645 PM
CDT/...
At 659 PM EDT/559 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles northeast of Dunlap, movement nearly stationary.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Dunlap, Pikeville, Brayton, Palio and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3540 8537 3563 8535 3557 8503 3545 8510
3546 8511 3546 8513 3545 8515 3545 8517
3536 8522
TIME...MOT...LOC 2259Z 353DEG 7KT 3542 8525Special Weather Statement
National Weather Service Morristown TN
716 PM EDT Tue Sep 10 2019
TNZ081-098-099-110000-
Sequatchie TN-Marion TN-Hamilton TN-
716 PM EDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE...NORTHERN MARION AND
CENTRAL HAMILTON COUNTIES UNTIL 800 PM EDT/700 PM CDT/...
At 715 PM EDT/615 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Dunlap, movement nearly stationary.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Dunlap, Soddy-Daisy, Signal Mountain, Walden, Whitwell, Fairmount,
Powells Crossroads, Martin Springs, Cartwright, Flat Top Mountain,
North Chickamauga Creek Gorge, Griffith Creek, Chimneys State Park,
Lone Oak, Mowbray Mountain, Foster Falls State Park, Cagle and Fiery
Gizzard State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3522 8574 3524 8569 3529 8571 3532 8557
3538 8549 3541 8549 3541 8551 3542 8551
3543 8554 3549 8554 3553 8560 3555 8546
3556 8544 3553 8543 3552 8541 3550 8541
3539 8531 3531 8514 3507 8545 3522 8577
TIME...MOT...LOC 2315Z 160DEG 14KT 3535 8538The Northeast Alabama radar (KHTX), 139 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were downed in Spring City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 858066.